MAUDE Adverse Event Report: OSCOR INC. LEAD ADAPTOR; PACEMAKER LEAD ADAPTOR

OSCOR INC. LEAD ADAPTOR; PACEMAKER LEAD ADAPTOR
Model Number BIS/BIS-40
Medical Device Problem Codes High impedance (1291); Ambient Noise Problem (2877)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A preliminary review showed there were no manufacturing rejects or anomalies of this event type recorded in the device history record.A conclusion is not yet available as the investigation is on-going.
 
Event or Problem Description
Patient was in for an upgrade from a dc pacemaker to a bi-v device.The old system was on the left side, but the vein was occluded so the implanter decided to put the new system on the right side.He decided to keep the old rv lead and use an oscor adapter to bring it over to the right.A new ra and lv lead were implanted on the right.After the pocket was closed, the patient woke up and moved his arms such that there seemed to be some disruption in the rv lead.Lead impedances changed from 551 to >3000 ohms.There was also noise on the lead with pocket manipulation.Doctor went back into the pocket to re-set the rv lead in the adapter.After they did this, the rv impedance was 720 ohms and the noise was gone.However, the doctor and the rep were unhappy that the impedance was now a little higher than the initial 550 and were not sure the adapter was ok.The patient was programmed to voo and will be kept overnight.
 
Additional Manufacturer Narrative
The device was in use for treatment.The device was not returned for analysis, therefore the clinical observation could not be confirmed.The investigation will focus on a review of product documentation.There were no manufacturing rejects or anomalies of this event type recorded in the device history record.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Per bipolar is -1 receptacle assembliy in-process & final inspection procedure, devices are inspected 100% as follows: 7.2 electrical/mechanical inspection: check electrical continuity by using multimeter set at normal operation or "buzzer" option.Attach one cable to the extended inner coil and the other cable to the trokar needle.Insert trokar needle straight on the screw head through the seal of the inner part m2 receptacle and check for continuity.Insert the trokar needle into the other screw head through the seal of the anode contact receptacle to assure that there is no electrical connection/short.Leave the trokar needle in contact with the anode contact and attach the red cable to the outer hull to check for continuity.Per instructions for use, (ifu) bis/bis adaptor: the adaptors are implanted in the extremely hostile environment of the human body.Because the adaptors are very small in diameter and must be very flexible, it inevitably reduces their potential performance and longevity.Adaptors may fail to function for a variety of causes, including medical complications, body rejection phenomenon, allergic reaction, fibrotic tissue problem, or a failure of adaptor by damage, fracture, or by breach of their insulation.Despite of all due care in design, component quality, manufacture and testing prior to sale, adaptors may be damaged by improper handling, use, placement or other intervening facts.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
LEAD ADAPTOR
Common Device Name
PACEMAKER LEAD ADAPTOR
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key7647813
Report Number1035166-2018-00066
Device Sequence Number16531780
Product Code DTD
UDI-Device Identifier00885672008369
UDI-Public00885672008369
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K010787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/01/2019
Device Model NumberBIS/BIS-40
Device Catalogue NumberBIS/BIS-40
Device Lot NumberC4-13092
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer07/03/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BI-V DEVICE; DC PACEMAKER; RIGHT ATRIAL LEAD; RIGHT VENTRICULAR LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR